I felt a bit of a tingling on my lower lip yesterday and thought I might be getting a cold sore. Over indulgence at the weekend was probably the cause. So immediately I took some Acyclovir. Not those wimpy 200mg or 400mp tablets but the full strength 800mg ones. One when I got up, one four hours later at lunchtime and one four hours after that around mid-afternoon. And what a big mistake that was. It was far too high a dose. By 5pm I had started to feel tired and was having slight stomach cramps. By 6pm I had a headache and was feeling dizzy. I got home somehow and went to bed. By 9pm I was up again and throwing up. I was spending more time on the loo than off it. I was exhausted and yet my tummy cramps were too painful to let me lie down. Eventually I managed to get to bed but had a dreadful night. I feel such at idiot for what was effectively poisoning myself. Thank God for the tube strike today that let's me stay at home.
UPDATE: [Thanks to Marky for the info]
Acyclovir side effects (reduced if take with meals)
Short-term therapy: nausea/vomiting, diarrhea, headache, dizziness, fatigue, skin rash, edema. inguinal adenopahty, anorexia, leg pain, medication taste, sore throat.
Long-term: nausea/vomiting, diarrhea, headache, vertigo, insomina, irritability, depression, skin rash, acne. accelerated hair loss, arthralgia, fever, palpitations, sore throat, muscle cramps, mestrual abnormalities, lyphadenopathy.